Alert archive / Texas / Beach Hazards Statements in 2025

Beach Hazards Statement 5, NWS Houston/Galveston, TX

October 24, 2025Brazoria County, Galveston County, Matagorda County, Texas

NWS Houston/Galveston, TX issued this beach hazards statement at Oct 24, 2025, 12:32 PM CDT for Brazoria County, Galveston County, Matagorda County, Texas. It took effect at Oct 24, 2025, 1:00 PM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2025, 12:32 PM CDT (17:32 UTC)
In effect from
Oct 24, 2025, 1:00 PM CDT
Expired
Oct 25, 2025, 7:00 PM CDT
In force
30 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Galveston County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 5.5 hours before the alert went out and 404 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2025-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2025-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
660 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

780 
WHUS44 KHGX 241732
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
1232 PM CDT Fri Oct 24 2025

TXZ436>439-250400-
/O.NEW.KHGX.BH.S.0005.251024T1800Z-251026T0000Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
1232 PM CDT Fri Oct 24 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING...

* WHAT...High risk of rip currents expected and minor coastal flooding 
  possible.

* WHERE...Gulf-facing beaches, including the Matagorda 
  Peninsula, Brazoria County beaches, Galveston Island and the 
  Bolivar Peninsula.

* WHEN...Through Saturday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away from 
  shore into deeper water. Flooding of lots, parks, and roads possible.

* ADDITIONAL DETAILS...Localized minor coastal flooding will be possible
  during times of high tide and mainly near Galveston Bay. Water levels 
  are expected to be around 3.5-3.9 ft above MLLW during high tide cycles 
  this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
2 follow-up statements
856 
WHUS44 KHGX 250033
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
733 PM CDT Fri Oct 24 2025

TXZ436>439-250845-
/O.CON.KHGX.BH.S.0005.000000T0000Z-251026T0000Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
733 PM CDT Fri Oct 24 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
EVENING...

* WHAT...High risk of rip currents expected and minor coastal flooding 
  possible.

* WHERE...Gulf-facing beaches, including the Matagorda 
  Peninsula, Brazoria County beaches, Galveston Island and the 
  Bolivar Peninsula.

* WHEN...Through Saturday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away from 
  shore into deeper water. Flooding of lots, parks, and roads possible.

* ADDITIONAL DETAILS...Localized minor coastal flooding will be 
  possible during times of high tide and mainly near Galveston 
  Bay. Water levels are expected to be around 3.5 ft above 
  MLLW during high tide cycles through Saturday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
405 
WHUS44 KHGX 250916
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
416 AM CDT Sat Oct 25 2025

TXZ436>439-251730-
/O.CON.KHGX.BH.S.0005.000000T0000Z-251026T0000Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
416 AM CDT Sat Oct 25 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High risk of rip currents expected and minor coastal 
  flooding possible.

* WHERE...Gulf-facing beaches, including the Matagorda 
  Peninsula, Brazoria County beaches, Galveston Island and the 
  Bolivar Peninsula.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Flooding of lots, parks, and 
  roads possible.

* ADDITIONAL DETAILS...Localized minor coastal flooding will be 
  possible during times of high tide and mainly near Galveston 
  Bay. Water levels are expected to be around 3.5 ft above MLLW 
  during high tide cycles through Saturday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at Oct 24, 5:53 AM CDT, 6 hours 39 minutes earlier. Its key messages:

  • Isolated to scattered showers and storms are expected Friday afternoon. Localized downpours will be possible.
  • A robust upper-level disturbance will bring periods of moderate to heavy rainfall and strong to severe thunderstorms Friday night through Sunday morning:
  • WPC has a Marginal to Slight risk (level 1 to 2 of 4) of excessive rainfall for the area on Friday and Saturday. Minor flooding/street ponding will be the most likely impact, but isolated instances of flash flooding is possible.
  • Line of strong to severe thunderstorms may move through the region late Friday night into Saturday morning, and again Saturday evening/night. SPC has a Marginal risk (level 1 of 5) of severe weather for Friday and a Slight Risk (level 2 of 5) for most of the area on Saturday. Damaging wind gusts will be primary severe weather concern, but all severe weather hazards are possible.
  • Moderate to strong onshore flow will lead to hazardous marine condition Friday through the weekend. In addition to gusty winds and elevated seas, there will also be a high risk of rip currents along area beaches and elevated tides.
Area forecast discussion, Oct 24, 5:53 AM CDT, 6 hours 39 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
553 AM CDT Fri Oct 24 2025

...New AVIATION...

.KEY MESSAGES...

- Isolated to scattered showers and storms are expected Friday
  afternoon. Localized downpours will be possible.

- A robust upper-level disturbance will bring periods of moderate
  to heavy rainfall and strong to severe thunderstorms Friday
  night through Sunday morning:

    - WPC has a Marginal to Slight risk (level 1 to 2 of 4) of
      excessive rainfall for the area on Friday and Saturday.
      Minor flooding/street ponding will be the most likely
      impact, but isolated instances of flash flooding is
      possible.

    - Line of strong to severe thunderstorms may move through the
      region late Friday night into Saturday morning, and again
      Saturday evening/night. SPC has a Marginal risk (level 1 of
      5) of severe weather for Friday and a Slight Risk (level 2
      of 5) for most of the area on Saturday. Damaging wind gusts
      will be primary severe weather concern, but all severe
      weather hazards are possible.

- Moderate to strong onshore flow will lead to hazardous marine
  condition Friday through the weekend. In addition to gusty winds
  and elevated seas, there will also be a high risk of rip
  currents along area beaches and elevated tides.

&&

.DISCUSSION...
Issued at 1240 AM CDT Fri Oct 24 2025

Before getting into the meat of the forecast for Friday night
through Saturday night, I want to review a couple notes from
Thursday. As expected, we had a some isolated showers and
thunderstorms that developed in the afternoon south of I-10. Those
few storms ended up producing some locally heavy rainfall of
1-2.5" in portions of Wharton, Matagorda, and Brazoria counties.
This not only adds to the evidence for the potential of heavy
rainfall Friday/Saturday, but also be an area to watch more
closely if additional heavy rainfall falls over the next couple of
days.

Now onto the forecast. As we have been discussing, a robust upper-
level low is expected to move through the Four Corners region
through Friday morning with a surface low developing over the
Southern Plains Friday afternoon. This developing system will
tighten the pressure gradient over SE Texas and thus increasing
the moisture advection in from the Gulf (PWATs up to 1.8"
possible). Combining this increased moisture with increasing PVA
from the approaching upper-level disturbance and daytime heating
will lead to scattered afternoon streamer showers and embedded
thunderstorms. Coverage is expected to be greatest west of I-45,
but there is a chance for at least isolated activity across the
entire area. Like we saw on Thursday, there will be some isolated
heavy rainfall totals where isolated strong thunderstorms develop
or along the axis of the streamer showers.

A brief lull in activity is expected shortly Friday evening with
the loss of daytime heating. However, our focus will be turning
towards the northwest where a potential strong MCS will
developing/moving through the Hill Country. A strong shortwave
trough out ahead of the main low pressure system will be moving
through Central Texas Friday night and approaching our area during
the late night hours/near daybreak Saturday morning. The reason
for the higher than normal confidence on the formation of this MCS
over 24-hours out is because there are numerous factors
supporting the development: the strong upper level shortwave,
strong divergence aloft thanks to a splitting jet overhead, a
30-40kt LLJ developing ahead of the MCS, and high PWATs. The
following section is the about the timing of the MCS, which may
evolve through future forecast updates on Friday. The MCS will be
approaching the Brazos Valley sometime between 2-4am Saturday
morning, but its possible it could be slightly earlier as strong
MCS do have a tend of speeding themselves up. It will progress
through SE Texas during the late night/early morning hours,
reaching the Houston Metro between 3-6am, and then off the
coast/out to the east between 5-8am. Heavy rainfall, damaging
winds, and an isolated QLCS tornado will be possible along the
MCS. In addition to the thunderstorms along the MCS itself, there
will also likely be some strong to severe discrete cells
developing out ahead of the line.

Following the passage of the MCS early Saturday morning, there may
be a brief lull in the activity through the late morning until the
moisture rebounds. However, increasing coverage of moderate to
occasional heavy showers and thunderstorms is expected Saturday
afternoon as the upper-level low moves closer to the region. Then,
the associated cold front is expected to push through the region
Saturday evening into Saturday night. A line of strong to severe
thunderstorms may develop along the front, bringing an additional
chance of locally heavy rainfall and damaging wind gusts. This
front is expected to exit to the east sometime between midnight
and 6am Sunday morning, ending the heavy rain and severe weather
threat with this system.

Rainfall totals Friday afternoon through late Sunday morning will
generally be up to 2-4" with isolated higher amounts of 4-6"
possible. NBM probability of > 4" over a 48 period ending at 7pm
Sunday is generally between 40-60% range in the Piney Woods, and
then 20-40% along I-10 towards the coast. Fortunately, we are in
quite a bit of a rainfall deficit over the last several weeks of
above normal temperatures and below normal precipitation. The
rainfall totals themselves will likely not lead flooding concerns,
however high rainfall rates or training storms will need to be
watched as the event is ongoing. The most likely impact will be
minor urban and small stream flooding or ponding in areas of poor
drainage, but a few instances of flash flooding cannot be ruled
out if those high rainfall rates occur for an extended period of
time or multiple storms move over the same area. Because the flash
flooding threat is looking low/isolated at this point, have
decided to not issue a Flood Watch with this update. However,
future forecast updates will take a closer look at the potential
as additional guidance comes into play.

WPC has all of SE in at least a Marginal Risk (level 1 of 4) of
Excessive Rainfall on Friday with a portion of the Brazos Valley
(parts of Burleson and Brazos counties) in a Slight Risk (level 2
of 4) due to the MCS approaching from the northwest late Friday
night. For Saturday and Saturday night, WPC has all of SE Texas in
a Slight Risk. For the severe thunderstorm outlooks from SPC,
they have most of SE Texas in a Marginal Risk (level 1 of 5) on
Friday and then a Slight Risk (level 2 of 5) on Saturday with the
exception of the Piney Woods which remain in a Marginal Risk.

For this event, please remember to not drive through flooded
roadways. Street flooding will be possible during the overnight
periods, which will make any flooding near impossible to see, so
please drive with care. Make sure to have ways to receive
warnings if they are issued, and remain weather aware before
heading to bed Friday night and Saturday night. And a more unique
call to action for this time of year: make sure to turn off/bring
inside any lawn inflatables as they will be more vulnerable to
gusty winds, and to unplug or ensure proper enclosures of outdoor
power strips that could be exposed to rainfall/ponding.

As for the remainder of the forecast period, look for a slight
warming trend Sunday through Tuesday with high temperatures
ranging from the upper 70s to mid 80s. A more traditional cold
front (capable of bringing actually cooler temperatures) is
expected to move through midweek that will keep temperatures on
the cooler side of normal through at least Halloween.

Fowler

&&

.AVIATION...
(12Z TAF Issuance)
Issued at 539 AM CDT Fri Oct 24 2025

MVFR CIGS & isolated patchy fog this morning should be short
lived as daytime heating ramps up. Winds remain predominantly
ESE/SE today. Scattered to isolated showers are anticipated to
move inland from the Gulf during the day, especially over areas
SW/W of the city of Houston. Cannot rule out a thunderstorm or
two, though again coverage will be sparse at this point in the
forecast. Showers taper off early this evening, with a line of
stronger thunderstorms expected to push through overnight into
Saturday morning. Gusty winds, CIGs, and low visibility will
likely accompany this line of storms. Some of these storms could
become strong to severe producing heavy rainfall and damaging
winds along with other severe hazards. Lingering showers trail
behind the main line of storms, with a lull in rainfall likely
Saturday afternoon.

03

&&

.MARINE...
Issued at 1240 AM CDT Fri Oct 24 2025

We will be entering a period of hazardous marine conditions that
will persist through at least Sunday morning. An approaching
upper- level disturbance from the west will tighten the pressure
gradient across the region Friday into Saturday leading to a
moderate to strong southeasterly to southerly wind across the
coastal waters. Small craft should exercise caution through Friday
afternoon with wind speeds between 15-20kt and gusts to 25kt. A
Small Craft Advisory is now in effect beginning Friday evening
that will continue through at least Saturday evening for all
waters as the southeasterly winds increase to sustained 20-25kt
and gusts to 30kt. Wave heights are expected to increase in
response to the higher winds with seas 4-7ft Friday afternoon
through Saturday afternoon with occasional higher seas. Winds are
expected to lower through the day on Saturday as the associated
cold front approaches from the west, but the elevated seas will
likely linger through late Saturday night or Sunday morning. So,
the SCA may need to get extended for the Gulf Waters into Sunday
morning. A brief period of offshore winds will be possible
following the cold front, but will quickly return to onshore flow
by Sunday afternoon.

Isolated to scattered showers and storms will be possible in the
coastal waters on Friday. Widespread showers and storms are
expected on Saturday with periods of heavy rainfall and strong
thunderstorms. Mariners should be aware that a line strong to
severe thunderstorms may push off the coast Saturday morning, and
then again Saturday night into early Sunday morning as the cold
front moves through the waters. Locally higher winds, drastic wind
shifts, and higher seas will be possible as these thunderstorms
pass through.

The moderate to strong onshore flow Friday into Saturday will also
lead to some impacts along the coast. A high risk of strong rip
currents will be likely along Gulf-facing beaches, and elevated
water-levels (especially during times of high tide) will be
possible. Guidance has high tides around 3.7-3.9ft during the high
tide cycle Friday night into Saturday morning, and then between
3.4- 3.6ft Saturday night into Sunday morning. A Coastal Flood
Advisory for minor coastal flooding may be needed.

Fowler

&&

.HYDROLOGY...
Issued at 126 PM CDT Thu Oct 23 2025

Ahead of the upcoming heavy rainfall event, grounds/soils are on the
dry side. Majority of Southeast Texas is abnormally dry (D0) or in
moderate drought (D1). There are a few portions of the area in
severe drought (D2) including areas west of the Brazos River and
parts of Madison/Walker Counties. So, in most areas the grounds will
be able to take the rain and soak up quite a bit before it runs off.
In the areas where the drought is a bit more severe, we'll see that
rainfall become runoff much sooner. Our rivers/bayous are in good
shape ahead of this event as well, so it would take quite a bit of
rain to put those into flood. Even with ~4-6" of rain over a 24 hour
period, we're only looking at scattered instances of action stage
and a low end chance of isolated instances of reaching minor flood
stage. The main concern would be if we get that 4-6" of rainfall
over a short period time, which would be driven by high rainfall
rates. In that scenario is when we could see issues with flashy
rivers/bayous/streams and also street flooding especially in urban
areas and areas with poor drainage.

Flash flood guidance is generally in the 3-5" range for one hour and
4-6" range for three hours. It's within the realm of possibilities
that we could see high rainfall rates that could cause some
instances of flash flooding. We will also need to monitor where the
axis of heavy rain will fall during with windows (Friday night into
Saturday morning and Saturday evening into early Sunday morning). If
there are instances of prolonged heavy rainfall over the Houston
metro area, then we'd need to watch the bayous a bit more closely to
monitor for potential impacts. We'll also need to monitor storm
timing with elevated water levels along the coast during times of
high tide since water piling up along the coast (creating instances
of minor coastal flooding) could limit the drainage of inland
runoff.

Batiste

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  87  67  78  64 /  40  80 100  80
Houston (IAH)			  85  70  80  69 /  40  80 100  90
Galveston (GLS)			  82  75  82  73 /  50  70  90  90

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Should Exercise Caution through this evening for
     GMZ330-335-350-355-370-375.

     Small Craft Advisory from 7 PM this evening to 7 PM CDT Saturday
     for GMZ330-335-350-355-370-375.

&&

DISCUSSION...Fowler
AVIATION...03
MARINE...Fowler

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 12:59 AM CDTSmall Craft AdvisoryHGX42 hr
Oct 24, 12:59 PM CDTFlood WatchHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 16 more36 hr

Nearby

Beach Hazards Statements in Texas, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.